Doctor insights on:
Can Tums Effect Heart
Possibly: Meloxicam carries a boxed warning (significant risk) in the medical literature that it increases the risk of thrombotic events in the heart like heart attack and stroke. It also causes fluid retention and may cause edema (swelling). There is no specific mention of palpitations but it it possible that it may cause this in some people. It may cause problems with the kidney as well. ...Read moreSee 1 more doctor answer
Rarely: In rare circumstances, particularly when the Omeprazole has been taken for a long time, low magnesium levels in the blood can result, which can cause heart palpitations. Although this is an extremely rare occurrence, if you feel it may apply to you, i would recommend stopping the Omeprazole immediately and seeing your dr., who may want to draw a magnesium level, if the circumstances warrant it. ...Read more
Rarely: In rare circumstances, particularly when the Omeprazole has been taken for a long time, low magnesium levels in the blood can occur, which can result in heart palpitations. If you feel that this situation may apply to you, i would recommend stopping the Omeprazole immediately and seeing your doctor for an evaluation, including having a magnesium level drawn. ...Read more
Yes: According to epocrates...Yes.Get a more detailed answer ›
Yes many drugs can…: Relax the esophageal sphincter & allow acidic stomach fluids to reflux. Ccb's, beta-agonists, alpha-adrenergic antagonists, nitrates, anticholinergics, theophylline, morphine, meperidine, diazepam, & barbiturates. Some meds may irritate esophagus directly, especially if not taken with enuf water: nsaids, tetracyclines, beta blockers. Take all meds with full glass of water; don't lie down for 15-30. ...Read more
I'm on omeprazole. Synthroid. Ativan. Benicar. And toprol (metoprolol) xr. Can any of these cause heart palpitations or serious cardiac effects?
The FDA says "No": In 2007 the fda published a piece to address public concern that early research raised. They announced that they believed there was no need to fear a greater risk of heart disease when compared to a population that had surgery instead of medication. This does not mean there is no increased risk, just not worse. Talk with your doctor about dietary and other lifestyle ideas too. You may not need it. ...Read moreSee 1 more doctor answer
Can you please explain how hbp medication such as CCB causes GERD and acid reflux. Would beta blocker such as bystolic (nebivolol) causes less GERD than ccb?
LES relaxation: Calcium channel blockers such as amlodipine can cause muscles to relax. One of these might be lower esophageal sphincter which tightens to keep stomach acid in stomach. If it relaxes inappropriately, you might notice gerd or acid reflux. Beta blockers tend to slow heart rate by negating effect of adrenaline on your heart. But beta blockers can also relax your les. Only way to find out is to try... ...Read more
Nay: No it won't.Get a more detailed answer ›
Not commonly: Not commonly...Get a more detailed answer ›
Propranolol: There is some indication that using Propranolol in conjunction with other medications like digoxin, verapamil, antiarrythmics, or Diltiazem may cause heart block. However, the literature does not reveal regular reports of heart block from long term use of this medication. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can you take out dated tums for heart burn?
- Do tums affect heart?
- Can babies have tums?
- Ask a doctor a question free online
- Can tums help with nausea?
- Can tums cause constipation?
- Can a child overdose on tums?
- Can children eat tums?
- Talk to a gastroenterologist online